Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Muscular pain and heart burn - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I went to the dr. last week with burning in my hips, lower and middle spine, sides and lower ribs. I was told it is most likely a muscular issue. I have been doing the recommended stretches and taking Motrin, but I am still experiencing those symptoms, along with some new ones. I have not been able to eat very much....I feel hungry, but when I eat I get a feeling almost like a nervous stomach, and it gets very tight and I feel a burning sensation in my upper stomach and on the inside of my ribcage. My upper ribs are very achy...almost painful to stand up straight, and I sometimes have a feeling of heartburn, with a bad taste....also runny nose and sinus drainage, which I was told before can cause heartburn. I have a lot of cracking in my spine, and have a pinch feeling between my shoulder blades. When I touch the areas on my ribs where it burns, it feels like a's also just below my breastbone. I am a military dependant, and appointments are very limited, so I'd like some advice rather than first resorting to going to the ER. Thank you very much.
Doctor :   hi
Doctor :  
let me read
User :   ok
Doctor :   was any investigation was performed for the back issue

User :   no, the dr. said that since I didn't have any shooting pain, she didn't think it was spinal....just muscular
Doctor :   all this is from past week right
User :   yes
Doctor :  
may i know your age and gender?
User :   female, 39
Doctor :  
tab mortin how you are consuming? is it after food or before food
User :   after food...I switched to Tylenol a few days ago because I take medication for HBP, and it was raising my pulse
Doctor :   has the symptoms of back has reduced from how it was in the beginning or is it increased
User :   it started in my lower back, and seems like it is moving up. I still have some slight burning in my lower back, but it is more prominent in my middle back, and between my shoulder blades
Doctor :   ok
Doctor :   tab motrin is not sufficient for the muscular spasms.
Doctor :  
it would have been better with naproxen or voveran 50 mg
Doctor :  
tylenol also is not sufficient
Doctor :  
and the increase in pulse is not because of the drug it is because of pain
Doctor :  
not to worry much once the pain is reduced it the pulse issue also will resolve
Doctor :  
and now you have developed gastritis by the use of the pain relief medication
Doctor :  
so is the stomach hurting you
Doctor :  
i suggest you the following
Doctor :  
if the tab voveran 50 mg is OTC in your country you can take the tab two time a day for 5 days after food. if it is a prescription drug than go for the naproxen it is otc drug
Doctor :   also take tab PRILOSEC otc 10 mg tab
Doctor :  
once in the morning in empty stomach for 7 days
Doctor :   continue the muscle stretch exercise and also give hot fomentation to the back
Doctor :   avoid spicy and chilly food for the next a week or fortnight
Doctor :  
continue the HBP medications as advised
Doctor :   did you follow
User :   yes
Doctor :  
is there anything else i can help you with?
User :   I did have some burning in my stomach before I took the that due to pulled muscles?
Doctor :  
no it is due to the hyperacidity
Doctor :  
and the drug motrin has aggravated it now
Doctor :  
prilosec otc will take care of this
User :   but you do think the burning in my hips, back and ribs is muscular?
Doctor :   only burning sensation with no other symptoms related is mostly muscular in origin
Doctor :  
also your doctor might have excluded the other causes by his physical examination
Doctor :   and the muscular issues usually takes long time say 4 to 6 weeks to resolve
User :   ok...thank you
Doctor :  
is there any thing else i can help you with?
User :   no, I think you've answered all my questions.
Doctor :  
please fill the feed back form
Doctor :   thanks for consulting healthcare magic, we are available 24/7 please do login if you have any medical query
Doctor :   bye for now
User :   bye, and thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor